Dentists in your Area:
, 22182
Distance: 24.9 Miles
Frederick, 21701
Distance: 25.0 Miles
Rockville, 20850
Distance: 25.5 Miles
Rockville, 20852
Distance: 28.3 Miles
Falls Church, 22044
Distance: 30.4 Miles
Silver Spring, 20904
Distance: 37.3 Miles
Hagerstown, 21740
Distance: 40.2 Miles
Laurel, 20707-5000
Distance: 41.9 Miles
Ellicott City, 21042-3607
Distance: 44.1 Miles
Ellicott City, 21042-2801
Distance: 45.5 Miles
start your health research here
Search Checkdent
dental-videos
DENTAL FORUM
Search Forum
0

Excruciating pain with dental implant

User Level:
Patient
Posted by: Amor_solo  (9 years ago)
Hello,

I have had a front tooth on top, which was badly infected. It had to be extracted right away. I also had to have a bone graft done at the same time because the infection completely ate the bone away. The infection was terrible. The numbing medication didn’t help. I felt the entire procedure.

When I had the dental implant put in yesterday, I started to get excruciating pain. The painkiller did not help and the antibiotics upset my stomach. I kept on vomiting after taking it. Does anyone have any advice? Please help! If the pain does not stop, I might ask the oral surgeon to remove the implant and leave the gap alone! I need your advise please. Thank so much!
User Level:
Student
Posted by: Novocaine  (9 years ago)

I have had a front tooth on top, which was badly infected. It had to be extracted right away. I also had to have a bone graft done at the same time because the infection completely ate the bone away. The infection was terrible. The numbing medication didn’t help. I felt the entire procedure.


Your infection might also be the reason why the numbing medication did not have its desired effect. An aggressive infection can alter the pH and keep the anesthetic solution from penetrating the nerve.

When I had the dental implant put in yesterday, I started to get excruciating pain. The painkiller did not help and the antibiotics upset my stomach. I kept on vomiting after taking it. Does anyone have any advice? Please help! If the pain does not stop, I might ask the oral surgeon to remove the implant and leave the gap alone! I need your advise please. Thank so much!


Sounds like your infection still has an upper hand and thereby is hampering your chances of healing. That explains why the insertion of a dental implant is making things worse. Your immune system might be wotking overtime fighting the previous infection and integrating the implant at the same time. I'm guessing your dentist will remove the implant and let your infection subside before attempting the implant again.

Antibiotics like Amoxycillin may have a tendency to elicit nausea as a side-effect. Try taking an anti-vomiting (antiemetic) an hour before you take your antibiotic. By the way, I hope you are taking your antibiotics with your meals. Regarding your upset stomach, that is common considering the fact that these drugs tend to wipe out the intestinal bacteria (responsible for your digestion and absorption) as part of the job.

Be well!
User Level:
Dentist
Hello,

I have had a front tooth on top, which was badly infected. It had to be extracted right away. I also had to have a bone graft done at the same time because the infection completely ate the bone away. The infection was terrible. The numbing medication didn’t help. I felt the entire procedure.

When I had the dental implant put in yesterday, I started to get excruciating pain. The painkiller did not help and the antibiotics upset my stomach. I kept on vomiting after taking it. Does anyone have any advice? Please help! If the pain does not stop, I might ask the oral surgeon to remove the implant and leave the gap alone! I need your advise please. Thank so much!


Bad pain is very rare after implant placement, unless there is a concurrent infection. Sad to say, but this implant may loosen quickly and you will lose it. In the meantime, get a Rx suppository for nausea, rehydrate yourself AND eat something, and switch antibiotics if necessary. It might be the pain reliever instead of the antibiotic which upset your stomach.
Posted 9 years ago
0
loading